Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I just read this:

http://www.skintactix.com/benzoyl_peroxide_skin_damage.htm

The bulk of it states, "Benzoyl peroxide (BP) generates free radicals in the skin. Its effect is similar to unprotected sun exposure. The redness of the skin (erythema), caused by sun exposure and BP, are both the result of free radicals (oxidative stress) upon the skin. Repeated sun exposure or BP use generates free radicals that damage the skin's structure and cellular DNA, resulting in premature aging of the skin. The extent of the damage and aging from BP is determined by the concentration of BP, the frequency of application and the duration of its use.

Because BP generates free radicals it interferes with and slows the healing process. The red and brown marks that are a part of the acne healing process may last weeks longer when BP is a regular part of the daily regimen. Benzoyl peroxide promotes hyperpigmentation and people with medium to dark skin who use benzoyl peroxide on a regular basis may also experience an increase in the hyperpigmentation caused by acne infections"

I am sicilian and have relativly dark skin. I have been using pro-activ for the last 6 years or so, and realized that I never had a pigmentation problem (some red and brown marks on my temples) until I started using BP. I am guessing I should stop and swtich do a different face wash. Any suggestions? and how much longer do you think it will take for my pigmentation to fade?

Share this post


Link to post
Share on other sites

I've got it from using too much BP one what were massive spots on my cheeks. I sometimes applied it 4 or 5 times a day on really troubled areas.

I've been using skinoren for just over 2 weeks which is a form of azelaic acid and seems to be working quite well so far. Maybe give that a try?

Share this post


Link to post
Share on other sites

Yeah, I've been using BP for 2 months now and my red marks look kinda strange they're even turning purple, plus my skin looks plain odd. It never used to be like this.

On the plus side my acne is gone.

I'm going to start only using BP once a day I think.

Share this post


Link to post
Share on other sites
Yeah, I've been using BP for 2 months now and my red marks look kinda strange they're even turning purple, plus my skin looks plain odd. It never used to be like this.

On the plus side my acne is gone.

I'm going to start only using BP once a day I think.

I dont actually apply BP directly to my skin, I just use a facewash, such as proactive (now using Acnefree) that has BP in it. Is that just as bad?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×